question-icon

What causes itchy appearing and re-appearing rashes all over the body?

default
Posted on Thu, 18 Oct 2018
Question: Hi. I have had a rash that comes and goes on different parts of my body for a few weeks. Itchy also but disappears in a few hours. I have pics
doctor
Answered by Dr. Prof. Kunal Saha (58 minutes later)
Brief Answer:
Blood investigations required.

Detailed Answer:
Hello,

I have checked the rashes. It is called dermatoglyphia or dermatographia. I would insist you to get a blood allergy profile as well as IgE level checked. Based on the reports further treatment can be administered.

Taking some anti-allergic like Cetirizine or Benadryl (or possibly better ones like Fexofenadine or Loratidine, which are prescription medicines) should help. You could also apply some emollient like calamine lotion or some moisturizer like aloe-vera lotion.

Hope I have answered your query.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Prof. Kunal Saha (12 hours later)
Hi
tks for that. I had scarlet fever early january and was given penicillin. I expect this was the cause. I will visit doctor anyways to confirm. Does the condition get worse or ease over time and is it a long term thing?
tks
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Desensitization therapy would help

Detailed Answer:
Hello,

It would be a good idea to get it confirmed. However, I doubt if there is any association with penicillin intake.

The condition is unlikely to ease out on its own. But with desensitization therapy the condition can drastically improve.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Prof. Kunal Saha,
General & Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4470 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy appearing and re-appearing rashes all over the body?

Brief Answer: Blood investigations required. Detailed Answer: Hello, I have checked the rashes. It is called dermatoglyphia or dermatographia. I would insist you to get a blood allergy profile as well as IgE level checked. Based on the reports further treatment can be administered. Taking some anti-allergic like Cetirizine or Benadryl (or possibly better ones like Fexofenadine or Loratidine, which are prescription medicines) should help. You could also apply some emollient like calamine lotion or some moisturizer like aloe-vera lotion. Hope I have answered your query. Let me know if I can assist you further.